SUMMARY CMI
CHEMISTS' OWN COLDEZE
Consumer Medicine Information (CMI) summary
The full CMI on the next page has more details. If you are worried about using this medicine, speak to your doctor or pharmacist.
1. Why am I using CHEMISTS' OWN COLDEZE?
CHEMISTS' OWN COLDEZE contains the active ingredients paracetamol and chlorphenamine maleate. CHEMISTS' OWN COLDEZE is used to provide temporary relief from cold and flu symptoms.
For more information, see Section 1. Why am I using CHEMISTS' OWN COLDEZE? in the full CMI.
2. What should I know before I use CHEMISTS' OWN COLDEZE?
Do not use if you have ever had an allergic reaction to paracetamol, chlorphenamine, or any of the ingredients listed at the end of the CMI.
Talk to your doctor or pharmacist if you have any other medical conditions, take any other medicines, or are pregnant or plan to become pregnant or are breastfeeding.
For more information, see Section 2. What should I know before I use CHEMISTS' OWN COLDEZE? in the full CMI.
3. What if I am taking other medicines?
Some medicines may interfere with CHEMISTS' OWN COLDEZE and affect how it works.
A list of these medicines is in Section 3. What if I am taking other medicines? in the full CMI.
4. How do I use CHEMISTS' OWN COLDEZE?
- Adults and children over 12 years: take two tablets every 4 – 6 hours as necessary.
- Do not exceed 8 tablets in 24 hours
More instructions can be found in Section 4. How do I use CHEMISTS' OWN COLDEZE? in the full CMI.
5. What should I know while using CHEMISTS' OWN COLDEZE?
Things you should do |
|
Things you should not do |
|
Driving or using machines |
|
Drinking alcohol |
|
Looking after your medicine |
|
For more information, see Section 5. What should I know while using CHEMISTS' OWN COLDEZE? in the full CMI.
6. Are there any side effects?
If you are 60 years and over, you may have increased risk of getting side effects. For more information, including what to do if you have any side effects, see Section 6. Are there any side effects? in the full CMI.
FULL CMI
CHEMISTS' OWN COLDEZE
Active ingredient(s): paracetamol, chlorphenamine maleate
Consumer Medicine Information (CMI)
This leaflet provides important information about using CHEMISTS' OWN COLDEZE. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using CHEMISTS' OWN COLDEZE.
Where to find information in this leaflet:
1. Why am I using CHEMISTS' OWN COLDEZE?
2. What should I know before I use CHEMISTS' OWN COLDEZE?
3. What if I am taking other medicines?
4. How do I use CHEMISTS' OWN COLDEZE?
5. What should I know while using CHEMISTS' OWN COLDEZE?
6. Are there any side effects?
7. Product details
1. Why am I using CHEMISTS' OWN COLDEZE?
CHEMISTS' OWN COLDEZE contains the active ingredients paracetamol and chlorphenamine maleate. Paracetamol is an analgesic. Chlorphenamine is an antihistamine. The efficacy of chlorpheniramine in this product is due to its anticholinergic effect.
CHEMISTS' OWN COLDEZE is used to provide temporary relief from the following symptoms of cold & flu:
- Headache
- Sneezing
- Body aches & pains
- Runny nose
- Watery & itching eyes
- Fever
2. What should I know before I use CHEMISTS' OWN COLDEZE?
Warnings
Do not use CHEMISTS' OWN COLDEZE if:
- you are allergic to paracetamol, chlorphenamine, or any other antihistamine or any of the ingredients listed at the end of this leaflet.
Always check the ingredients to make sure you can use this medicine. - You are taking any other product containing paracetamol
- You are under 12 years of age
- You are also taking monoamine oxidase inhibitors, a type of medicine used to treat depression
Check with your doctor or pharmacist if you:
- have any other medical conditions
- Narrow-angle glaucoma
- Stomach or duodenal ulcer
- Stomach problems
- Prostate problems
- Bladder problems - take any medicines for any other condition
During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?
Pregnancy and breastfeeding
Check with your doctor or pharmacist if you are pregnant or intend to become pregnant.
Do not take CHEMISTS' OWN COLDEZE if you are breastfeeding or plan to breastfeed. This medicine passes into the breast milk and there is a possibility that the baby may be affected.
3. What if I am taking other medicines?
Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.
Some medicines may interfere with CHEMISTS' OWN COLDEZE and affect how it works. These include:
- anticoagulants (medicines that thin the blood such as warfarin)
- antidepressants
- medicines containing metoclopramide or propantheline
- medicines for treating epilepsy or fits such as phenytoin
- sleeping tablets
- alcohol
- chloramphenicol (an antibiotic)
These medicines may be affected by CHEMISTS' OWN COLDEZE or may affect how well it works. You may need different amounts of your medicines, or you may need to take different medicines.
Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect CHEMISTS' OWN COLDEZE.
4. How do I use CHEMISTS' OWN COLDEZE?
WARNING: Keep to the recommended dose.
Adults and Children over 12 years: Do not take this medicine for longer than a few days at a time unless advised to by a doctor.
Children and adolescents 12-17 years: Do not take this medicine for longer than 48 hours at a time unless advised to by a doctor.
How much to take
- Adults and Children 12 years and over: Take two tablets, every four to six hours as necessary. Do not exceed 8 tablets in 24 hours.
- Not to be given to children under 12 years of age.
- Follow the instructions provided with the medicine.
- Do not exceed the recommended dosage.
When to take CHEMISTS' OWN COLDEZE
- CHEMISTS' OWN COLDEZE should be used only when you think you need it.
- Leave at least 4 – 6 hours between each dose.
How to take CHEMISTS' OWN COLDEZE
- Swallow the tablets whole with a glass of water.
- The tablets can be taken with or without food.
If you use too much CHEMISTS' OWN COLDEZE
If you think that you have used too much CHEMISTS' OWN COLDEZE, you may need urgent medical attention.
You should immediately:
- phone the Poisons Information Centre
(by calling 13 11 26), or - contact your doctor, or
- go to the Emergency Department at your nearest hospital.
You should do this even if there are no signs of discomfort or poisoning.
5. What should I know while using CHEMISTS' OWN COLDEZE?
Things you should do
Tell your doctor or pharmacist if you have or have had any of the following medical conditions:
- you have liver or kidney problems
- you are having breathing problems
- you are a heavy drinker
- you have epilepsy
Tell your doctor or pharmacist if:
- you are planning to have surgery or an anaesthetic.
- you are currently receiving or are planning to receive dental treatment.
Remind any doctor, dentist or pharmacist you visit that you are using CHEMISTS' OWN COLDEZE.
Things you should not do
- Do not use in children under 12 years of age
- Do not take with other medicines containing paracetamol.
CHEMISTS' OWN COLDEZE is for minor and temporary ailments and should be used strictly as directed. Prolonged use without medical supervision could be harmful.
Driving or using machines
Be careful before you drive or use any machines or tools until you know how CHEMISTS' OWN COLDEZE affects you.
CHEMISTS' OWN COLDEZE may cause dizziness and/or drowsiness in some people.
Drinking alcohol
Tell your doctor or pharmacist if you drink alcohol.
If you drink alcohol, dizziness and drowsiness may be worse.
Looking after your medicine
- Store below 30°C
- Keep your tablets in the blister pack until it is time to use them
Follow the instructions in the carton on how to take care of your medicine properly.
Store it in a cool dry place away from moisture, heat or sunlight; for example, do not store it:
- in the bathroom or near a sink, or
- in the car or on window sills.
Keep it where young children cannot reach it.
Getting rid of any unwanted medicine
If you no longer need to use this medicine or it is out of date, take it to any pharmacy for safe disposal.
Do not use this medicine after the expiry date.
6. Are there any side effects?
All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.
See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions.
Less serious side effects
Less serious side effects | What to do |
| Speak to your doctor or pharmacist if you have any of these less serious side effects and they worry you. |
If you are 60 years and over, you may have an increased chance of getting side effects. Dizziness, drowsiness and a drop in blood pressure causing light-headedness are more likely to occur in elderly patients.
Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.
Other side effects not listed here may occur in some people.
Reporting side effects
After you have received medical advice for any side effects you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems. By reporting side effects, you can help provide more information on the safety of this medicine.
7. Product details
This medicine is available over-the-counter without a doctor's prescription.
What CHEMISTS' OWN COLDEZE contains
Active ingredient (main ingredient) |
|
Other ingredients (inactive ingredients) |
|
Potential allergens | n/a |
Do not take this medicine if you are allergic to any of these ingredients.
This medicine does not contain sucrose, lactose, gluten, tartrazine or any other azo dyes.
What CHEMISTS' OWN COLDEZE looks like
CHEMISTS' OWN COLDEZE is an oval shaped white, film-coated tablet with a break bar on one side.
Available in a blister pack containing 24 tablets.
(AUST R 93797).
Who distributes CHEMISTS' OWN COLDEZE
Arrotex Pharmaceuticals Pty Ltd
15 – 17 Chapel Street
Cremorne Victoria 3121.
www.chemistsown.com.au
This leaflet was prepared in January 2025
Published by MIMS March 2025